MAUDE Adverse Event Report: BIOMERIEUX, INC. VITEK® 2 GP ID CARD

BIOMERIEUX, INC. VITEK® 2 GP ID CARD
Catalog Number 21342
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Event or Problem Description
A customer from (b)(6) contacted biomérieux to report a misidentification of a listeria monocytogenes strain in association with the vitek® 2 gram-positive (gp) identification (id) card.The customer did not provide the organism species to which the gp id card made the identification, nor provide information regarding any alternate method used to obtain the correct identification of listeria monocytogenes.There is no indication or report from the laboratory or physician that the discrepant result led to any adverse event related to the patient's state of health.Biomérieux requested strain submittal from the customer.A biomérieux internal investigation will be initiated.
 
Additional Manufacturer Narrative
An internal investigation was performed for a misidentification of listeria monocytogenes as several other listeria species or unidentified when tested with the vitek® 2gram-positive (gp) identification (id) card (lot 2420575103) using vitek 2 software version 7.01.The strain was identified as l.Monocytogenes by api, pcr and maldi-tof.Investigation: no set up information was provided.It's not clear if the testing involved one isolate or several.It was noted that the customer had received a new lot of gp cards from a new supplier and experienced issues.However the customer did not perform qc on the new lot of cards from the new supplier.Eight lab reports were submitted.One lab report showed a low discrimination result between l.Monocytogenes and l.Welshimeri.This is considered a correct result.Two lab reports showed an unidentified organism result with five atypical positive reactions (dxyl, dsor, llatk, dman, dgal) for an identification of l.Monocytogenes according to the gp knowledge base.Four lab reports showed an identification of l.Welshimeri.Two lab reports showed one atypical positive reaction (dxyl) and two lab reports showed three atypical reactions (dxyl+, aglu-, dgal+) for an identification of l.Monocytogenes according to the gp knowledge base.One lab report showed an identification of l.Grayii with three atypical positive reactions (dsor, dgal, dman) for an identification of l.Monocytogenes according to the gp knowledge base.Atypical positive reactions can indicate contamination, mixed culture, use of non recommended media or other user set up errors or an atypical strain.However without the strain or raw data it's not possible to further evaluate the cause of the misidentification.The vitek 2 gp lot #2420575103 met final qc release criteria.This lot passed qc performance testing.

Brand Name
VITEK® 2 GP ID CARD
Common Device Name
VITEK® 2 GP ID CARD
Manufacturer (Section D)
BIOMERIEUX, INC.
595 anglum road
hazelwood MO 63042
MDR Report Key7932468
Report Number1950204-2018-00411
Device Sequence Number19400385
Product Code LQL
UDI-Device Identifier03573026131920
UDI-Public03573026131920
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
C1 EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/17/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/24/2019
Device Catalogue Number21342
Device Lot Number2420575103
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/05/2018
Supplement Date Received by Manufacturer11/20/2018
Initial Report FDA Received Date10/03/2018
Supplement Report FDA Received Date12/17/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1